Alert archive / Massachusetts / Small Craft Advisories in 2011

Small Craft Advisory 26, NWS Boston/Norton, MA

February 20, 2011

NWS Boston/Norton, MA issued this small craft advisory at Feb 20, 2011, 10:22 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2011, 10:22 AM EST (15:22 UTC)
Expired
Feb 20, 2011, 3:59 PM EST
In force
6 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

510 
WHUS71 KBOX 201522
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1022 AM EST SUN FEB 20 2011

ANZ230>237-250-251-254>256-202330-
/O.CAN.KBOX.GL.W.0012.000000T0000Z-110220T1600Z/
/O.NEW.KBOX.SC.Y.0026.110220T1522Z-110221T0000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1022 AM EST SUN FEB 20 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 7 TO 10 FEET.

* TIMING...WINDS WILL CONTINUE TO SUBSIDE THROUGH THE DAY. WINDS
  OVER INTRACOASTAL WATERS AND BAYS MAY SUBSIDE BY LATE THIS
  AFTERNOON. SEAS WILL REMAIN ELEVATED THROUGH THE DAY.

* FREEZING SPRAY...LIGHT TO MODERATE FREEZING SPRAY IS LIKELY INTO
  EARLY AFTERNOON ESPECIALLY OVER OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DOODY
1 follow-up statement
342 
WHUS71 KBOX 202059
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
359 PM EST SUN FEB 20 2011

ANZ231-256-210500-
/O.CAN.KBOX.SC.Y.0026.000000T0000Z-110221T0000Z/
/O.NEW.KBOX.SW.Y.0004.110220T2059Z-110221T0600Z/
CAPE COD BAY-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
359 PM EST SUN FEB 20 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 1 AM
EST MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 1 AM EST
MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS AND SEAS...NORTHWEST WINDS 5 TO 15 KT WITH A FEW GUSTS UP
  TO 25 KT. SEAS 3 TO 6 FEET.

* TIMING...WINDS WILL CONTINUE TO DROP OVERNIGHT. SEAS WILL REMAIN
  ELEVATED IN SWELL THROUGH 1 AM. 

* FREEZING SPRAY...LITTLE TO NO FREEZING SPRAY IS EXPECTED AT THIS
  TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ250-254-255-210500-
/O.CAN.KBOX.SC.Y.0026.000000T0000Z-110221T0000Z/
/O.NEW.KBOX.SW.Y.0004.110220T2059Z-110221T1000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
359 PM EST SUN FEB 20 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 AM
EST MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 AM EST
MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH A FEW GUSTS
  UP TO 25 KT. SEAS 6 TO 9 FEET.

* TIMING...WINDS WILL CONTINUE TO SUBSIDE OVERNIGHT. SEAS WILL
  REMAIN ELEVATED IN SWELL UNTIL EARLY MORNING.

* FREEZING SPRAY...LITTLE TO NO FREEZING SPRAY IS EXPECTED AT THIS
  TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ230-232>237-251-202200-
/O.CAN.KBOX.SC.Y.0026.000000T0000Z-110221T0000Z/
BOSTON HARBOR-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
359 PM EST SUN FEB 20 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE SUBSIDED AND WILL CONTINUE TO DO SO TONIGHT.
THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 6:04 AM EST, 4 hours 18 minutes earlier.

Area forecast discussion, Feb 20, 6:04 AM EST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
604 AM EST SUN FEB 20 2011

.SYNOPSIS...
STRONG HIGH PRESSURE OVER THE EASTERN GREAT LAKES WILL COMBINE
WITH A GALE CENTER SOUTH OF NEWFOUNDLAND TO CONTINUE COLD AND
BLUSTERY CONDITIONS ACROSS SOUTHERN NEW ENGLAND TODAY. A QUICK MOVING
LOW PRESSURE TRACKING SOUTH OF NEW ENGLAND WILL BRING A PERIOD OF
ACCUMULATING SNOW TO MOST OF SOUTHERN NEW ENGLAND LATE TONIGHT
INTO MONDAY. DRY BUT COLD WEATHER FOLLOWS TUESDAY...THEN MORE
WINTRY MIXED PRECIPITATION MAY AFFECT THE REGION LATE IN THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
DESPITE ABUNDANT SUNSHINE ANOTHER COLD DAY FOR SOUTHERN NEW
ENGLAND IS ON TAP WITH TEMPERATURES REMAINING BELOW FREEZING FOR
MOST OF THE AREA. NORTHWEST WINDS WILL REMAIN STRONG ALTHOUGH NOT
QUITE AS ROBUST AS SAT. EXPECTING GUSTS 30 TO 40 MPH THIS MORNING
THEN DIMINISHING THIS AFTERNOON. THEREFORE WILL CANCEL THE WIND
ADVISORY EARLY THIS MORNING AS LATEST OBSERVATIONS IN OUR CWA AND
UPSTREAM SUPPORT WINDS BELOW CRITERIA.

HOWEVER GUSTY NW WINDS THIS MORNING WILL CREATE BITTERLY COLD
WIND CHILLS.

MAX TEMPS TDA WERE DERIVED FROM A 50/50 BLEND OF THE MAVMOS AND
THE COLDER METNAM.

&&

.SHORT TERM /MONDAY/...
TONIGHT...
WINDS FINALLY DIMINISH AS HIGH PRES CREST OVER THE REGION. HOWEVER
SHORT WAVE ENERGY CURRENTLY OVER THE PLAINS WILL QUICKLY EJECT
EASTWARD TOWARD SOUTHERN NEW ENGLAND. STRONG MID LEVEL JET AND
ASSOCIATED ISENTROPIC LIFT WILL RESULT IN SNOW OVERSPREADING THE
REGION LATE TONIGHT...APPROXIMATELY 06Z WESTERN NEW ENGLAND TO 09Z
EASTERN NEW ENGLAND. AN INCH OR TWO OF ACCUMULATION IS POSSIBLE BY
12Z MON ESPECIALLY ACROSS CT.

MONDAY...
MODEL CONSENSUS IS FOR A QUICK MOVING MID LEVEL SHORT WAVE TROF
AND ATTENDING SURFACE LOW TO TRACK ALONG OR JUST SOUTH OF 40N
LATITUDE. 00Z GFS IS FARTHER N BUT GOOD CLUSTERING FROM 00Z
NAM/ECMWF AND 03Z SREF. CONFLUENT FLOW ACROSS NEW ENGLAND SUPPORTS
A FARTHER SOUTH SOLUTION. THEREFORE WE FOLLOWED A NON-GFS
SOLUTION. IN FACT CONFLUENT FLOW WILL BE KEY TO THIS FORECAST WITH
BIG BUST POTENTIAL...AS VORTEX SLIDING ACROSS QUEBEC AND NEW
BRUNSWICK MON COULD SHIFT BULK OF QPF FARTHER SOUTH AND OFSHR! NAM
DEPICTS THIS WELL WITH MAX QPF ACROSS NYC AREA AND THEN TRACKING
ESE ACROSS LI AND OUT TO SEA. 03Z SREF ALSO HINTS AT A FARTHER
SOUTH SOLUTION WITH SNOW PROBS OF 4+ INCHES FAIRLY LOW AND FOCUSED
ACROSS SE NY STATE INTO CT AND THEN BID TO MVY-ACK AND DIMINISHING
EASTWARD WITH TIME.

SO FOR NOW WE FOLLOWED QPF CONSENSUS FROM 00Z NAM/ECMWF AND 03Z
SREF WHICH OFFER 0.25 TO 0.33 ACROSS MUCH OF THE REGION EXPECT
LESS ACROSS NORTHEAST MA AND POSSIBLY MORE OVER CT. BUFKIT SUGGEST SNOW
TO LIQUID RATIOS ON THE ORDER OF 12-1 OR 15-1. THIS WOULD SUPPORT
2-4 INCHES OF SNOW ACCUMULATION WITH CLOSER TO 2 INCH AMOUNTS OVER
NORTHEAST MA AND NEARBY NH WITH UP TO 4 INCHES POSSIBLE ACROSS
CT/RI AND SOUTHEAST MA.  AGAIN KEEP IN MIND A FARTHER SOUTH SOLUTION IS
POSSIBLE WHICH WOULD YIELD LESS SNOW.

GIVEN FARTHER SOUTH SOLUTION PTYPE NOT AS MUCH OF AN ISSUE. SNOW
MAY BRIEFLY MIX WITH RAIN OR SLEET ACROSS THE IMMEDIATE SOUTH COAST AND
ISLANDS. OTHERWISE ALL SNOW EXPECTED.

GIVEN PROGRESSIVE U/A PATTERN SNOW SHOULD TAPER OFF 18Z-21Z FROM
WEST TO EAST. SO WHILE THE MORNING COMMUTE WILL LIKELY BE IMPACTED
THE LATE DAY DRIVE HOME SHOULD BE MUCH IMPROVED.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...
  * BLUSTERY AND COLD TUE WITH MODERATING TEMPERATURES WED AND THU
  * ANOTHER PRECIPITATION EVENT FRIDAY...MOST LIKELY RAIN

MODEL ANALYSIS...
THE 00Z SUITE OF MODELS IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG
TERM UNTIL THURSDAY AND ON THROUGH THE END OF THE WEEK.  WHILE BOTH
THE ECMWF AND THE GFS INDICATE A PRECIPITATION EVENT MAINLY
FRIDAY...THERE ARE SIGNIFICANT DIFFERENCES IN THE PATH OF THE LOW
PRESSURE SYSTEM CAUSING THE PRECIPITATION.  THE ECMWF BRINGS THE LOW
PRESSURE UP ALONG THE ST. LAWRENCE VALLEY AND INTO THE MARITIMES
WHILE THE GFS BRINGS THE LOW RIGHT ACROSS SOUTHERN NEW ENGLAND.  THE
ECMWF DOES HAVE SUPPORT FROM THE GGEM WHILE THE GEFS SOLUTIONS ARE
ALL BETWEEN THE OPERATIONAL RUNS OF THE ECMWF AND GFS.  THIS BEING A
DAY 6-7 FORECAST...DO NOT FAVOR A PARTICULAR MODEL RUN AT THIS
POINT...PARTICULARLY WHEN THE SENSIBLE WEATHER IS SIMILAR REGARDLESS
OF MODEL.

DETAILS...
MONDAY NIGHT AND TUESDAY...STRONG COLD ADVECTION COUPLED WITH A
TIGHT PRESSURE GRADIENT OVER SOUTHERN NEW ENGLAND WILL RESULT IN
INCREASING N-NW WINDS MONDAY NIGHT AND CONTINUING INTO TUESDAY.
THIS IN TURN WILL PRODUCE VERY COLD TEMPERATURES AND WIND CHILLS.
WIND CHILL HEADLINES MAY BE NECESSARY LATE MONDAY NIGHT INTO TUESDAY
MORNING.  IN ADDITION...THE COLD ADVECTION WILL LIKELY RESULT IN
OCEAN EFFECT SNOW SHOWERS PERSISTING OVER THE OUTER CAPE MONDAY
NIGHT AND POSSIBLY CONTINUING INTO TUESDAY MORNING.  WILL CONTINUE
SLIGHT CHANCE TO CHANCE POPS IN THIS AREA.

WEDNESDAY THROUGH THURSDAY...MODELS HAVE HIGH PRESSURE BUILDING OVER
THE REGION WEDNESDAY AND PUSHING OFFSHORE THURSDAY.  A GENERAL
WARMING TREND IS INDICATED THOUGH NOT QUITE TO THE EXTENT THAT WE
SAW THE END OF THIS LAST WEEK.

THURSDAY NIGHT THROUGH FRIDAY...MODELS DIVERGE OUT HERE AT DAY 6.
AS STATED ABOVE...THE ECMWF HAS A LOW PRESSURE SYSTEM MOVING OUT OF
THE GREAT LAKES REGION AND ALONG THE U.S./CANADA BORDER WHILE THE
GFS HAS IT MOVING RIGHT ACROSS SOUTHERN NEW ENGLAND.  THE ECMWF
SOLUTION WOULD BRING A WARM RAIN STORM TO THE REGION WHILE THE GFS
WOULD BE MORE OF A WINTRY MIX AT THIS POINT.  WILL MAKE NO MAJOR
CHANGES TO THE FORECAST AT THIS POINT.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MEDIUM...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TODAY...HIGH CONFIDENCE FOR VFR. HOWEVER NW WINDS WILL REMAIN
STRONG THIS MORNING WITH GUSTS UP TO 30KT THEN DIMINISHING THIS
AFTERNOON.

TONIGHT...HIGH CONFIDENCE FOR VFR THROUGH ABOUT 03Z THEN CIGS
LOWERING TO MVFR AROUND 06Z FROM WEST TO EAST ALONG WITH LIGHT
SNOW DEVELOPING. MVFR SHOULD BECOME WIDESPREAD 09Z-12Z ALL
TERMINALS IN LIGHT TO MODERATE SNOW. AN INCH OR TWO OF SNOW
ACCUMULATION POSSIBLE BY 12Z MON ALL TERMINALS WITH HIGHEST
AMOUNTS ACROSS CT.

MONDAY...LOW TO MEDIUM CONFIDENCE. BIG BUST POTENTIAL PENDING
EXACT TRACK OF LOW PRESSURE TRACKING SOUTH OF NEW ENGLAND. MVFR
LIKELY IN LIGHT TO MODERATE SNOW ALL TERMINALS WITH A LOW
PROBABILITY OF IFR ACROSS CT/RI AND SOUTHEAST MA IN STEADIER SNOW.
ITS ALSO POSSIBLE THAT THE STORM TRACKS FARTHER SOUTH WITH HIGHER
CIGS AND VSBYS ACROSS SOUTHERN NEW ENGLAND. FOR NOW POTENTIAL
STORM TOTAL SNOW ACCUMULATIONS OF 1-3 INCHES ACROSS MOST TERMINALS
WITH A LOW PROBABILITY OF SLIGHTLY HIGHER AMOUNTS ACROSS CT/RI AND
SOUTHEAST MA.

KBOS TERMINAL...HIGH CONFIDENCE FOR VFR TODAY AND TONIGHT. VFR
THROUGH ABOUT 03Z THEN MVFR CONDITIONS AS EARLY AS 06Z WITH LIGHT
SNOW ARRIVING 09Z-12Z MON. MVFR LIKELY MON IN MAINLY LIGHT SNOW.
LOW PROBABILITY OF BRIEF IFR IN HEAVIER SNOW DURING THE MORNING
AND EARLY AFTERNOON. BIG BUST POTENTIAL MON AS STORM MAY TRACK
FARTHER SOUTH YIELDING HIGHER CIGS AND VSBYS AT KBOS. FOR NOW MOST
LIKELY SCENARIO IS FOR MVFR CONDITIONS ALONG WITH POTENTIAL SNOW
ACCUMULATION OF 1-3 INCHES. SNOW APPEARS TO TAPER OFF AROUND 21Z-
00Z.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

MONDAY NIGHT...HIGH CONFIDENCE.  IMPROVEMENT TO VFR.  MVFR
CONDITIONS MAY CONTINUE ON THE OUTER CAPE IN OCEAN EFFECT SNOW
SHOWERS.  NW WINDS INCREASE.

TUESDAY THROUGH THURSDAY...HIGH CONFIDENCE.  VFR.

&&

.MARINE...
TODAY...
NW GALES THIS MORNING BEGIN TO DIMINISH THIS AFTERNOON. FREEZING
SPRAY LIKELY THIS MORNING.

TONIGHT...LIGHT WINDS AS HIGH PRES CREST OVER THE REGION. LIGHT
SNOW LIKELY TO OVERSPREAD THE REGION LATE WITH VSBY LOWERING.

MONDAY...WEAK LOW ZIPS ALONG 40N LATITUDE WITH LIGHT TO MODERATE
SNOW ACROSS THE WATERS ESPECIALLY THE SOUTHERN WATERS. VSBY LIKELY
REDUCED ESPECIALLY OVER THE SOUTHERN WATERS.

OUTLOOK...MON NIGHT THROUGH THURSDAY...

MONDAY NIGHT...SEAS BUILD TO 5 TO 8 FEET AS LOW PRESSURE PASSES
SOUTH OF THE WATERS.  NW WINDS GUSTING TO AROUND 25 KTS.  SCA
CONDITIONS LIKELY.

TUESDAY...SEAS DIMINISH GRADUALLY FALLING BELOW 5 FEET ON ALL EXCEPT
THE EASTERN OUTERMOST WATERS BY EARLY WEDNESDAY MORNING.  NW WINDS
GUSTING TO 30 KTS.  SCA LIKELY.

WEDNESDAY...SEAS CONTINUE TO DIMINISH AS HIGH PRESSURE MOVES OVER
THE WATERS FALLING BELOW 5 FEET BY WEDNESDAY EVENING.  NW WINDS
SHIFT TO THE W WEDNESDAY NIGHT.  SCA FOR HAZARDOUS SEAS LIKELY
THROUGH THE DAY.

THURSDAY...SEAS GRADUALLY INCREASE AHEAD OF THE NEXT LOW PRESSURE
SYSTEM.  WESTERLY WINDS SHIFT TO THE SOUTHWEST LATE IN THE DAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING UNTIL 11 AM EST THIS MORNING FOR ANZ230>237-250-
     251-254>256.

&&

SYNOPSIS...NOCERA/RLG
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...RLG
AVIATION...NOCERA/RLG
MARINE...NOCERA/RLG
Hazardous weather outlook, Feb 20, 4:02 AM EST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
402 AM EST SUN FEB 20 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-210915-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
402 AM EST SUN FEB 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...
SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE
ISLAND.

.DAY ONE...TODAY AND TONIGHT.

A WINTER WEATHER ADVISORY FOR SNOW MAY BE NEEDED LATE TONIGHT INTO
MONDAY FOR A PORTION OF SOUTHERN NEW ENGLAND. THE HIGHEST
PROBABILITY FOR ACCUMULATING SNOW IS ACROSS CONNECTICUT AND
SOUTHERN RHODE ISLAND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A WIND CHILL ADVISORY MAY BE NEEDED LATE MONDAY NIGHT AND EARLY
TUESDAY FOR THE HIGHER ELEVATIONS OF NORTHWEST MASSACHUSETTS AND
SOUTHWEST NEW HAMPSHIRE

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-210915-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
402 AM EST SUN FEB 20 2011

...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

LIGHT TO MODERATE FREEZING SPRAY LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LIGHT TO MODERATE FREEZING SPRAY LIKELY MONDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 20, 6:23 AM EST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
623 AM EST SUN FEB 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 AM     NON-TSTM WND GST 2 SE ORANGE             42.58N  72.28W
02/19/2011  M62 MPH          FRANKLIN           MA   ASOS

            ASOS

0721 AM     HIGH SUST WINDS  2 SE ORANGE             42.58N  72.28W
02/19/2011  M48 MPH          FRANKLIN           MA   ASOS

0733 AM     NON-TSTM WND DMG MERRIMACK               42.87N  71.48W
02/19/2011                   HILLSBOROUGH       NH   AMATEUR RADIO

            TREE AND WIRES DOWN ON CAMP SERGEANT ROAD

0802 AM     NON-TSTM WND DMG TOWNSEND                42.67N  71.70W
02/19/2011                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON MEADOW ROAD

0810 AM     NON-TSTM WND DMG RINDGE                  42.75N  72.02W
02/19/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREES DOWN ON ABLE ROAD AND CATHEDRAL ROAD

0815 AM     NON-TSTM WND DMG WESTBOROUGH             42.27N  71.62W
02/19/2011                   WORCESTER          MA   NWS EMPLOYEE

            GUTTER AND SIDING PANELS RIPPED FROM HOUSE

0819 AM     NON-TSTM WND GST QUINCY                  42.25N  71.00W
02/19/2011  M58 MPH          NORFOLK            MA   HAM RADIO

            HAM RADIO

0820 AM     HIGH SUST WINDS  2 WSW BEDFORD           42.47N  71.30W
02/19/2011  M41 MPH          MIDDLESEX          MA   ASOS

0824 AM     NON-TSTM WND DMG SHUTESBURY              42.45N  72.40W
02/19/2011                   FRANKLIN           MA   AMATEUR RADIO

            TRE DOWN ON LAKEVIEW ROAD AND TREE DOWN ON WIRES ON
            COOLEYVILLE ROAD

0837 AM     NON-TSTM WND GST WORCESTER               42.26N  71.80W
02/19/2011  M63 MPH          WORCESTER          MA   HAM RADIO

            HAM RADIO

0848 AM     NON-TSTM WND DMG PLYMOUTH                41.96N  70.68W
02/19/2011                   PLYMOUTH           MA   AMATEUR RADIO

            TREE DOWN ON CAR

0903 AM     NON-TSTM WND DMG BELCHERTOWN             42.27N  72.40W
02/19/2011                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON GOLD STREET AND TREE DOWN ON CATHERN DRIVE

0903 AM     NON-TSTM WND DMG HUNTINGTON              42.23N  72.88W
02/19/2011                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON ROUTE 112

0904 AM     NON-TSTM WND GST 3 WNW WORCESTER         42.28N  71.87W
02/19/2011  M74 MPH          WORCESTER          MA   ASOS

            WORCESTER AIRPORT ASOS

0905 AM     HIGH SUST WINDS  3 WNW WORCESTER         42.28N  71.87W
02/19/2011  M47 MPH          WORCESTER          MA   ASOS

0908 AM     NON-TSTM WND GST BROOKLINE               42.33N  71.12W
02/19/2011  M58 MPH          NORFOLK            MA   HAM RADIO

            HAM RADIO

0915 AM     NON-TSTM WND DMG CHESTERFIELD            42.40N  72.85W
02/19/2011                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON ROUTE 143

0926 AM     NON-TSTM WND DMG HOLLAND                 42.05N  72.15W
02/19/2011                   HAMPDEN            MA   AMATEUR RADIO

            VERY LARGE TREE DOWN ON STURBRIDGE ROAD

0941 AM     NON-TSTM WND GST THOMPSON                41.96N  71.86W
02/19/2011  M61 MPH          WINDHAM            CT   HAM RADIO

            HAM RADIO

0941 AM     NON-TSTM WND DMG WORTHINGTON             42.42N  72.93W
02/19/2011                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON WEST ROAD

0941 AM     NON-TSTM WND GST 4 SE FITCHBURG          42.55N  71.76W
02/19/2011  M58 MPH          WORCESTER          MA   ASOS

            ASOS

0942 AM     HIGH SUST WINDS  4 SE FITCHBURG          42.55N  71.76W
02/19/2011  M40 MPH          WORCESTER          MA   ASOS

0947 AM     NON-TSTM WND DMG CHARLEMONT              42.63N  72.88W
02/19/2011                   FRANKLIN           MA   AMATEUR RADIO

            LARGE TREE DOWN ON ROUTE 8A

0948 AM     NON-TSTM WND GST 3 SSW MILTON            42.21N  71.11W
02/19/2011  M60 MPH          NORFOLK            MA   ASOS

            BLUE HILL ASOS

0949 AM     HIGH SUST WINDS  3 SSW MILTON            42.21N  71.11W
02/19/2011  M41 MPH          NORFOLK            MA   ASOS

1004 AM     NON-TSTM WND DMG GARDNER                 42.58N  71.99W
02/19/2011                   WORCESTER          MA   AMATEUR RADIO

            POWER LINES DOWN ON CAR ON SAWYER STREET

1005 AM     NON-TSTM WND DMG MARION                  41.70N  70.76W
02/19/2011                   PLYMOUTH           MA   AMATEUR RADIO

            TREE DOWN BLOCKING ROAD

1006 AM     NON-TSTM WND DMG ROCHESTER               41.73N  70.82W
02/19/2011                   PLYMOUTH           MA   AMATEUR RADIO

            TREE DOWN ON HIGH STREET

1022 AM     NON-TSTM WND DMG GRANBY                  42.26N  72.53W
02/19/2011                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON PLEASANT STREET

1026 AM     NON-TSTM WND DMG NEW BEDFORD             41.66N  70.94W
02/19/2011                   BRISTOL            MA   AMATEUR RADIO

            LARGE TREE DOWN ON ACUSHNET AVENUE

1033 AM     NON-TSTM WND DMG SHUTESBURY              42.45N  72.40W
02/19/2011                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN BY THE GENERAL STORE

1038 AM     NON-TSTM WND DMG WOBURN                  42.49N  71.16W
02/19/2011                   MIDDLESEX          MA   AMATEUR RADIO

            PORTION OF POST OFFICE ROOF BLOWN OFF

1051 AM     NON-TSTM WND DMG PLYMOUTH                41.96N  70.68W
02/19/2011                   PLYMOUTH           MA   AMATEUR RADIO

            LARGE OAK TREE BLOCKING ROAD

1053 AM     NON-TSTM WND DMG SANDWICH                41.76N  70.50W
02/19/2011                   BARNSTABLE         MA   AMATEUR RADIO

            TREE DOWN BLOCKING ROAD

1111 AM     NON-TSTM WND DMG RINDGE                  42.75N  72.02W
02/19/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREE AND WIRES DOWN

1113 AM     NON-TSTM WND GST TOLLAND                 41.87N  72.37W
02/19/2011  M59 MPH          TOLLAND            CT   HAM RADIO

            HAM RADIO

1119 AM     NON-TSTM WND DMG ARLINGTON               42.42N  71.16W
02/19/2011                   MIDDLESEX          MA   AMATEUR RADIO

            LARGE BRANCHES DOWN ON CAR BREAKING THE WINDOWS

1121 AM     NON-TSTM WND DMG SPRINGFIELD             42.12N  72.54W
02/19/2011                   HAMPDEN            MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON BOSTON ROAD

1202 PM     NON-TSTM WND DMG SUDBURY                 42.37N  71.40W
02/19/2011                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON TAYLOR ROAD

1205 PM     NON-TSTM WND DMG LEICESTER               42.25N  71.90W
02/19/2011                   WORCESTER          MA   TRAINED SPOTTER

            LARGE TREE DOWN BLOCKING ROUTE 56

1206 PM     NON-TSTM WND DMG GRANBY                  42.26N  72.53W
02/19/2011                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON AMHERST ROAD

1238 PM     NON-TSTM WND DMG ROXBURY                 42.33N  71.10W
02/19/2011                   SUFFOLK            MA   AMATEUR RADIO

            SCAFFOLDING AND FENCE BLOWN DOWN AT HEALTH CENTER
            CONSTRUCTION SITE ON TREMONT STREET

1250 PM     NON-TSTM WND DMG EAST BROOKFIELD         42.23N  72.05W
02/19/2011                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN ON STURBRIDGE ROAD

0133 PM     HIGH SUST WINDS  1 WNW WINDSOR LOCKS     41.93N  72.68W
02/19/2011  M44 MPH          HARTFORD           CT   ASOS

0148 PM     NON-TSTM WND DMG MIDDLEFIELD             42.35N  73.02W
02/19/2011                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE AND POWER LINES DOWN BLOCKING RIVER ROAD

0154 PM     NON-TSTM WND DMG DARTMOUTH               41.57N  71.00W
02/19/2011                   BRISTOL            MA   AMATEUR RADIO

            TREE DOWN ON WIRES

0212 PM     NON-TSTM WND DMG VERNON                  41.82N  72.48W
02/19/2011                   TOLLAND            CT   ASOS

            LARGE TREE ALONG WITH UTILITY POLE AND WIRES DOWN
            BLOCKING ROAD

0226 PM     NON-TSTM WND DMG WINDSOR                 41.85N  72.65W
02/19/2011                   HARTFORD           CT   AMATEUR RADIO

            TREE DOWN BLOCKING ROAD

0227 PM     NON-TSTM WND DMG GRANBY                  41.95N  72.78W
02/19/2011                   HARTFORD           CT   AMATEUR RADIO

            TREE DOWN ON GARAGE ON HALWOOD DRIVE

0236 PM     NON-TSTM WND DMG EAST HARTFORD           41.76N  72.62W
02/19/2011                   HARTFORD           CT   AMATEUR RADIO

            TREE AND WIRES DOWN

0240 PM     NON-TSTM WND DMG GLASTONBURY             41.70N  72.60W
02/19/2011                   HARTFORD           CT   AMATEUR RADIO

            TREE AND WIRES DOWN ON APRIL DRIVE

0241 PM     NON-TSTM WND DMG WEST HARTFORD           41.77N  72.75W
02/19/2011                   HARTFORD           CT   AMATEUR RADIO

            ONE TREE DOWN

0251 PM     NON-TSTM WND DMG PELHAM                  42.40N  72.40W
02/19/2011                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON NORTH VALLEY ROAD

0325 PM     NON-TSTM WND DMG GLASTONBURY             41.70N  72.60W
02/19/2011                   HARTFORD           CT   AMATEUR RADIO

            TREE AND WIRES DOWN ON INDIAN HILL ROAD

0329 PM     NON-TSTM WND DMG EAST HARTFORD           41.76N  72.62W
02/19/2011                   HARTFORD           CT   AMATEUR RADIO

            TREE DOWN ON GARAGE

0414 PM     NON-TSTM WND DMG SIMSBURY                41.88N  72.81W
02/19/2011                   HARTFORD           CT   AMATEUR RADIO

            SEVERAL TREES DOWN

0808 PM     NON-TSTM WND DMG WALPOLE                 42.14N  71.24W
02/19/2011                   NORFOLK            MA   AMATEUR RADIO

            TREE DOWN ON I-95 SOUTH AT THE CODY STREET EXIT RAMP

&&

EVENT NUMBER BOX1100160 BOX1100176 BOX1100122 BOX1100123 BOX1100124
BOX1100121 BOX1100125 BOX1100173 BOX1100126 BOX1100127 BOX1100128
BOX1100129 BOX1100130 BOX1100131 BOX1100177 BOX1100168 BOX1100145
BOX1100144 BOX1100132 BOX1100133 BOX1100159 BOX1100174 BOX1100134
BOX1100135 BOX1100175 BOX1100136 BOX1100137 BOX1100138 BOX1100139
BOX1100140 BOX1100141 BOX1100153 BOX1100142 BOX1100143 BOX1100152
BOX1100151 BOX1100150 BOX1100149 BOX1100148 BOX1100147 BOX1100146
BOX1100158 BOX1100157 BOX1100172 BOX1100156 BOX1100155 BOX1100154
BOX1100161 BOX1100162 BOX1100163 BOX1100164 BOX1100166 BOX1100165
BOX1100169 BOX1100170 BOX1100167 BOX1100171

RLG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 3:59 PM ESTSmall Craft Advisory for Hazardous SeasBOX12 hr
Feb 20, 4:11 PM ESTWinter Weather AdvisoryBOXBristol, Franklin, Hampden, Hampshire, Worcester18 hr

Nearby

Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.